10 doctors weighed in:
My son just got rotatek 2 days ago. Hes been really cranky and having bad smelling poo and not eating. Is this from the vax? He also just cut 2 teeth.
10 doctors weighed in

Dr. Howard Gollup
Pediatrics
5 doctors agree
In brief: Possible, but...
It's possible, but studies show the rate of diarrhea after RotaTeq isn't measurably different between infants who got vaccine and "controls" who received a placebo (no vaccine).
It's also possible that this is coincidental. Either way, it should improve quickly and is less likely to happen on subsequent doses. One caveat--the rare child with an abnormal immune system can have more problems with it.

In brief: Possible, but...
It's possible, but studies show the rate of diarrhea after RotaTeq isn't measurably different between infants who got vaccine and "controls" who received a placebo (no vaccine).
It's also possible that this is coincidental. Either way, it should improve quickly and is less likely to happen on subsequent doses. One caveat--the rare child with an abnormal immune system can have more problems with it.
Dr. Howard Gollup
Dr. Howard Gollup
Thank
2 doctors agree
In brief: Vaccine reaction
Yes RotaTeq can cause some loose stool for a couple of days, but not always .
Continue to offer plenty of fluids, pedialite would be appropriate.

In brief: Vaccine reaction
Yes RotaTeq can cause some loose stool for a couple of days, but not always .
Continue to offer plenty of fluids, pedialite would be appropriate.
Dr. Marina Armendariz
Dr. Marina Armendariz
Thank
Chethan Sarabu
Pediatrics
In brief: Unlikely / possible
The RotaTeq vaccine is given to immunize your child against the rotavirus virus which causes a watery diarrhea.
It is unlikely that the vaccine would cause the diarrhea itself but there is a very small risk that it can. You should call your son's pediatrician and ask what they think. The biggest danger with diarrhea is dehydration so make sure you are giving him enough fluids.

In brief: Unlikely / possible
The RotaTeq vaccine is given to immunize your child against the rotavirus virus which causes a watery diarrhea.
It is unlikely that the vaccine would cause the diarrhea itself but there is a very small risk that it can. You should call your son's pediatrician and ask what they think. The biggest danger with diarrhea is dehydration so make sure you are giving him enough fluids.
Chethan Sarabu
Chethan Sarabu
Answer assisted by Chethan Sarabu, Medical Student
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
836K people helped
Continue
108,000 doctors available
Read more answers from doctors